Nevada, 2014Damaging Winds in Nevada, July 1, 2014
July 1, 2014 · NWS REV · 5 events in 2 counties and zones
Hot temperatures and a very dry sub-cloud layer led to isolated, high-based showers and thunderstorms with very strong outflow winds on the 1st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot temperatures and a very dry sub-cloud layer led to isolated, high-based showers and thunderstorms with very strong outflow winds on the 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Jul 1, 1:30 PM PST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 1, 1:30 PM PST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT TUE JUL 1 2014
.SYNOPSIS...
WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY, WITH
HIGHS EXCEEDING 100 DEGREES IN SOME WESTERN NEVADA VALLEYS. THE BEST
CHANCES FOR THUNDERSTORMS WILL BE TODAY, ALTHOUGH A SLIGHT CHANCE OF
THUNDERSTORMS ARE POSSIBLE WEDNESDAY NORTH OF GERLACH. HIGH PRESSURE
WILL WEAKEN OVER THE REGION LATE WEEK, ALLOWING TEMPERATURES TO DROP
TO NEAR AVERAGE WITH DRY AND LOCALLY BREEZY CONDITIONS.
&&
.SHORT TERM...
SHORTWAVE TROUGH CONTINUES TO LIFT THROUGH CENTRAL CALIFORNIA TODAY
PROVIDING EXTRA INSTABILITY THIS AFTERNOON WITH STEEPENING LAPSE
RATES ALOFT. STRONG DAYTIME HEATING WILL HELP THE CONVECTION THIS
AFTERNOON AS WELL, AS TEMPERATURES IN THE VALLEYS PUSH INTO THE
UPPER 90S/LOW 100S (80S IN THE SIERRA). THE HIGH TEMPERATURE AT RENO
HIT 100 DEGREES TODAY AS OF 2PM, OUR FIRST 100 DEGREE DAY OF THE
YEAR.
TOWERING CUMULUS IS ALREADY STARTING TO BUILD IN MONO COUNTY EARLY
THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP IN THE EASTERN SIERRA, THEN SPREAD NORTH AND EAST INTO THE
DESERTS OF WESTERN NEVADA AND NORTHEASTERN CALIFORNIA LATE THIS
AFTERNOON AND EVENING.
DEEP INVERTED-V SOUNDINGS SHOW A STRONG POTENTIAL FOR DOWNBURST
WINDS OF UP TO 60 MPH OR MORE. BRIDGEPORT RAWS ALREADY INDICATED A
44 MPH WIND GUST OUT OF THE TOWERING CUMULUS IN MONO COUNTY, AND WE
HAVEN'T EVEN SEEN THUNDER YET. PRECIPITABLE WATER IN THE PRE-STORM
ENVIRONMENT IS AROUND 0.5-0.6" WITH EXPECTED STORM MOTIONS AROUND
10-15KTS. THIS WILL LIMIT THE AMOUNT OF RAINFALL FROM THE STORMS TO
JUST NEAR THE CORES. STORMS WILL BE A MIX OF WET AND DRY, MEANING
THAT DRY LIGHTNING FIRES WILL BE POSSIBLE FROM THESE STORMS. RED
FLAG WARNINGS FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS REMAIN IN
EFFECT THROUGH 9PM THIS EVENING. SEE FIRE WEATHER DISCUSSION BELOW
FOR ADDITIONAL INFORMATION ON THE RED FLAG WARNINGS.
A FEW THUNDERSTORMS WILL CARRY ON INTO THE OVERNIGHT TONIGHT NORTH
OF PYRAMID LAKE AS THE SHORTWAVE LIFTS INTO OREGON. BY WEDNESDAY, A
TROUGH BEGINS TO MOVE INTO THE PAC NW. SOUTHWEST FLOW RETURNS TO THE
AREA BRINGING DRY AIR AND STABLE CONDITIONS ALOFT. THERE IS A SLIGHT
CHANCE OF A THUNDERSTORMS NORTH OF GERLACH ON WEDNESDAY AFTERNOON AS
WEAK SHORTWAVE ENERGY MOVES OVER SOUTHERN OREGON, BUT THE MAJORITY
OF THE CONVECTIVE ACTIVITY WILL REMAIN NORTH OF OUR FORECAST AREA.
A WEAK 40KT JET MOVES OVER THE REGION WEDNESDAY AS WELL AS THE
TROUGH SETTLES INTO THE PAC NW. TEMPERATURE AND PRESSURE GRADIENTS
WILL TIGHTEN UP SLIGHTLY IN THE AFTERNOON WITH ZEPHYR WINDS SETTING
UP LATE IN THE DAY. EXPECT SURFACE WINDS TO BECOME BREEZY IN THE
AFTERNOON WITH GUSTS INTO THE 25-30 MPH RANGE THROUGH WEDNESDAY
EVENING. NO LAKE WIND ADVISORIES EXPECTED AT THIS TIME, AS WINDS
SHOULD REMAIN BELOW CRITERIA. HOON
&&
.LONG TERM (FRIDAY-TUESDAY)...
CONSENSUS OF GUIDANCE SHOWS THAT AFTER A BRIEF RESPITE THIS HOLIDAY
WEEKEND, RIDGING IS LIKELY TO RE-INTENSIFY OVER THE GREAT BASIN
EARLY NEXT WEEK. CONFIDENCE IN THIS TREND IS ONLY MEDIUM RIGHT NOW
GIVEN THE FORECAST LEAD TIMES - BUT IT'S NORMALLY A SIGN OF HEAT
WHEN MOS GUIDANCE IS TRENDING AWAY FROM CLIMATOLOGY AT DAYS 6,7
WHICH IT IS IN THIS CASE. WILL CONTINUE WITH HIGHS RISING BACK INTO
THE 100S FOR WESTERN NV VALLEYS STARTING MONDAY. IF ECMWF SOLUTION
PANS OUT EARLY NEXT WEEK MAX TEMPS MAY HIT 105 FOR RENO AND HOTTER
IN LOWER VALLEYS.
PASSING UPPER WAVES AND TEMPERATURE GRADIENT FROM THE SIERRA TO
CENTRAL NEVADA THIS HOLIDAY WEEKEND SHOULD YIELD A MODEST ZEPHYR
WIND EACH AFTERNOON. GUSTS ON THE ORDER 25 MPH ARE EXPECTED. HEAT
RIDGE BUILDING WESTWARD STARTING SUNDAY WOULD TEND TO REDUCE THE
AFTERNOON WINDS A LITTLE. BUT BY THEN THE MAIN INTEREST WILL BE
TSTMS. WITH PROJECTED HEATING AND SLIGHT INCREASES IN MOISTURE THE
RISK FOR TSTMS LOOKS TO INCREASE STARTING MONDAY SOUTH OF HWY 50 IN
THE FAVORED MONO/MINERAL CONVERGENCE ZONE. GFS IS MORE AGGRESSIVE
BRINGING TROPICAL/MONSOON MOISTURE NORTHWARD INTO NV/CA. SHOULD THAT
HAPPEN TSTMS WOULD BE MORE WIDESPREAD THAN CURRENTLY FORECAST BUT
GIVEN LOW PREDICTABILITY OF MOISTURE TRANSPORT AND INSTABILITY THAT
FAR IN ADVANCE, WE'LL JUST CONFINE TSTM CHANCES TO SOUTH OF HWY 50.
CS
&&
.AVIATION...
TSTMS REMAIN IN THE FORECAST FOR THIS AFTERNOON INTO EARLY EVENING.
LATEST HIGH RESOLUTION GUIDANCE SUGGESTS STORMS FORMING OFF HIGH
TERRAIN EAST OF THE SIERRA AND SOUTH OF HWY 50, THEN LIFTING N/NE
BETWEEN 21-03Z TODAY. PREDICTABILITY OF WHETHER TSTMS DIRECTLY
IMPACT THE TAF SITES IS LIMITED, SO WE'VE GOT A PERIOD WITH JUST
VCTS. WITH VERY DRY SUB-CLOUD LAYER (RH'S IN SINGLE DIGITS) ERRATIC
WIND GUSTS 45KTS+ ARE POSSIBLE EVEN FROM WEAK LOOKING CELLS. CLOUD
BASES WILL BE HIGH, 16-18KFT MSL.
LOOKING AHEAD TO WEDNESDAY - PRIMARY TSTM RISK LIFTS NORTH OF A
SVE-WMC LINE IN THE AFTERNOON/EVENING HOURS. FOR TAF SITES, MAIN
WEATHER IMPACT WILL BE THE USUAL WESTERLIES DEVELOPING IN THE
AFTERNOON AND EVENING BUT NOTHING STRONGER THAN NORMAL. ABOUT 25KTS
OR SO. CS
&&
.FIRE WEATHER...
THE THREAT FOR DRY LIGHTNING CONTINUES THROUGH THIS AFTERNOON INTO
THIS EVENING AS A WAVE SWINGS THROUGH THE NORTHERN SIERRA. SOME
ADJUSTMENTS WERE NECESSARY TO ACCOMMODATE THE NEW TRAJECTORY OF THIS
WAVE. AS A RESULT, RED FLAG WARNINGS FOR DRY LIGHTNING HAVE BEEN
ISSUED FOR AREAS IN THE SIERRA NORTH OF THE TAHOE BASIN INCLUDING
LASSEN, EASTERN PLUMAS, SURPRISE VALLEY, AND NORTHERN WASHOE
COUNTIES. MEANWHILE, THE THREAT FOR SOUTHERN MONO COUNTY HAS
DIMINISHED.
A SHORTWAVE IS PUSHING INTO THE SIERRA THIS AFTERNOON HELPING TO
KICK OFF ISOLATED TO SCATTERED THUNDERSTORMS. THESE CELLS ARE
EVIDENT ON VISIBLE SATELLITE IMAGERY INITIATING IN NORTHERN MONO
COUNTY WHILE SPREADING NORTHWARD. SHORT-TERM AND MESOSCALE MODELS
SEEM TO BE HANDLING THE TIMING WELL WITH CONVECTIVE INITIATION
AROUND 20Z TODAY. IF REALITY FOLLOWS THE MODEL FORECASTS, THEN WE
CAN EXPECT THE NORTHWARD SPREAD INTO THE TAHOE BASIN BY 00Z AND
FARTHER NORTH INTO THE LASSEN COUNTY AREA AND NORTHERN WASHOE
BETWEEN 01-03Z.
AS THE AFTERNOON WEARS ON, WE EXPECT CELL COVERAGE TO INCREASE WITH
CELLS MOVING NORTHWARD AT ABOUT 10 TO 15 MPH. OTHER CONCERNS WITH
THESE CELLS WILL BE STRONG OUTFLOWS AT AND ABOVE 60 MPH DUE TO VERY
DRY INVERTED-V SOUNDINGS AND DOWNDRAFT CAPES EXCEEDING 500 J/KG.
ANOTHER POTENTIAL SCENARIO THAT WOULD CREATE SEVERE AND CRITICAL
CONDITIONS COULD OCCUR. THIS WOULD HAPPEN IF SEVERAL CELLS COLLAPSE
CREATING A STRONG GUST FRONT FOR OTHER CELLS TO FORM ALONG. THERE
HAS BEEN SOME INDICATIONS THAT THIS WILL OCCUR IN OPERATIONAL
MODELS. THE 3KM HRRR, 12KM NAM, AND GFS ALL SHOW THIS CONVECTIVE
MOBILITY. HOWEVER, THIS COULD BE AN ARTIFACT IN THE CONVECTIVE
SCHEMES OF THESE MODELS AND DOES NOT MEAN THAT THIS WILL DEFINITELY
OCCUR. IF THIS DOES HAPPEN, STORM MOTIONS WILL INCREASE DRASTICALLY
UP TO 40 MPH WITH STRONG SURFACE WINDS. FINALLY, THE CHAOTIC
NATURE OF THE OUTFLOWS WOULD BE A THREAT TO NEW FIRE STARTS QUICKLY
SPREADING THEM IN THE TINDER-DRY CONDITIONS CURRENTLY IN PLACE.
HAVE LOWERED RECOVERIES ALONG THE HIGHER TERRAIN SOUTH OF THE TAHOE
BASIN TONIGHT AS A 700MB DRY SLOT MOVES IN BEHIND THE TROUGH.
WEDNESDAY WILL BRING MORE DRY CONDITIONS WITH INCREASING PRESSURE
GRADIENT WINDS. COMBINED WITH THE ZEPHYR, AFTERNOON WINDS WILL BE
GUSTING 25 TO 30 MPH WITH ISOLATED GUSTS TO 35 MPH IN WIND PRONE
AREAS. EXPECT MORE OF THE SAME FOR THURSDAY. WINDS SLOW BY THE
WEEKEND AS THE PRESSURE GRADIENT RELAXES WITH FLOW REMAINING OUT OF
THE SOUTHWEST. TYPICAL AFTERNOON WINDS WITH TEMPERATURES AROUND
AVERAGE CAN BE EXPECTED OVER THE WEEKEND. BOYD
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING NVZ450-458-459.
CA...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING CAZ270>273-278.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 1, 1:52 PM PST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
252 PM PDT TUE JUL 1 2014
NVZ001-012245-
MINERAL AND SOUTHERN LYON COUNTIES-
252 PM PDT TUE JUL 1 2014
...THUNDERSTORMS WITH STRONG WINDS HEADING TOWARD HAWTHORNE...
AT 248 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF
HAWTHORNE TO 12 MILES SOUTH OF HAWTHORNE...MOVING NORTH AT 25 MPH.
STRONG GUSTY WINDS TO 50 MPH...WITH AREAS OF BLOWING DUST...WILL
OCCUR WITH THESE STORMS.
* LOCATIONS AFFECTED THROUGH 345 PM PDT INCLUDE...HAWTHORNE...WALKER
LAKE...HAWTHORNE INDUSTRIAL AIRPORT...MOUNT GRANT...FLETCHER AND
TABLE MOUNTAIN.
THESE STORMS ARE PRODUCING LITTLE OR NO RAINFALL...HOWEVER LIGHTNING
AND STRONG WINDS ARE LIKELY NEAR THESE STORMS. WATCH FOR AREAS OF
BLOWING DUST AND REDUCED VISIBILITY. TRAVELERS ON HIGHWAYS 95 FROM
WALKER LAKE TO AROUND HAWTHORNE, AND HIGHWAY 359 SOUTH OF HAWTHORNE
WILL BE IMPACTED BY STRONG CROSSWINDS AND BLOWING DUST.
&&
LAT...LON 3877 11887 3876 11862 3866 11842 3825 11854
3835 11890
TIME...MOT...LOC 2150Z 188DEG 20KT 3847 11882 3837 11860
CSSpecial weather statement, Jul 1, 2:01 PM PST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
301 PM PDT TUE JUL 1 2014
NVZ003-012245-
GREATER RENO-CARSON CITY-MINDEN AREA-
301 PM PDT TUE JUL 1 2014
...THUNDERSTORM WITH STRONG WINDS OVER HIGHWAY 395 NORTH OF HOLBROOK...
AT 258 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF TOPAZ LAKE...AND MOVING NORTH
AT 10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50
MPH...WILL OCCUR WITH THIS STORM.
THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 BETWEEN HOLBROOK
JUNCTION AND GARDNERVILLE THROUGH 400 PM PDT. DRIVERS SHOULD EXPECT
STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY
RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN
ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.
&&
LAT...LON 3898 11969 3889 11944 3872 11955 3879 11968
TIME...MOT...LOC 2200Z 193DEG 10KT 3883 11959
CS
Special weather statement, Jul 1, 2:34 PM PST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
334 PM PDT TUE JUL 1 2014
NVZ002-003-012330-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
334 PM PDT TUE JUL 1 2014
...THUNDERSTORMS WITH STRONG WINDS DEVELOPING OVER CARSON VALLEY...
AT 328 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR JOHNSON LANE...OR 7 MILES NORTH OF
GARDNERVILLE...AND MOVING NORTH AT 15 MPH.
STRONG GUSTY WINDS TO 50 MPH AND OCCASIONAL LIGHTNING...WILL OCCUR
WITH THIS STORM.
* LOCATIONS AFFECTED THROUGH 430 PM PDT INCLUDE...GENOA...INDIAN
HILLS...JOHNSON LANE...CARSON CITY...LAKEVIEW AND MINDEN.
THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 BETWEEN CARSON CITY
AND GARDNERVILLE, AND HIGHWAY 50 AROUND CARSON CITY. DRIVERS SHOULD
EXPECT STRONG CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. SLOW
DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.
&&
LAT...LON 3924 11989 3923 11960 3897 11967 3894 11977
3898 11986
TIME...MOT...LOC 2232Z 185DEG 12KT 3905 11977
CSSpecial weather statement, Jul 1, 2:56 PM PST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
356 PM PDT TUE JUL 1 2014
CAZ071-012345-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
356 PM PDT TUE JUL 1 2014
...STRONG THUNDERSTORM NEAR LAKE DAVIS IN PLUMAS COUNTY...
AT 350 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 4 MILES NORTHEAST OF LAKE DAVIS...OR 11 MILES
NORTHWEST OF BECKWOURTH...AND MOVING NORTH AT 10 MPH.
FREQUENT DEADLY LIGHTNING...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO
45 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED THROUGH 445 PM PDT INCLUDE...ANTELOPE LAKE...
LAKE DAVIS...LONE ROCK CAMPGROUND...BOULDER CREEK CAMPGROUND...
GRASSHOPPER FLAT CAMPGROUND AND GRIZZLY CAMPGROUND.
&&
LAT...LON 3983 12052 3993 12069 4021 12071 4021 12043
4010 12031 3987 12029
TIME...MOT...LOC 2255Z 161DEG 8KT 3998 12048
BOYDSpecial weather statement, Jul 1, 3:17 PM PST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
417 PM PDT TUE JUL 1 2014
NVZ002-003-020015-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
417 PM PDT TUE JUL 1 2014
...THUNDERSTORM WITH STRONG WINDS IMPACTING CARSON CITY, DAYTON, AND
WASHOE VALLEY...
AT 414 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARSON CITY TO 10
MILES NORTHEAST OF GARDNERVILLE...AND MOVING NORTH AT 15 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN...AND STRONG WIND GUSTS OF 45
TO 55 MPH...WITH AREAS OF BLOWING DUST...WILL OCCUR WITH THESE
STORMS.
* LOCATIONS AFFECTED THROUGH 515 PM PDT INCLUDE...GOLD HILL...
DAYTON...INDIAN HILLS...JOHNSON LANE...CARSON CITY AND LAKEVIEW.
DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE. THESE WINDS CAN CAUSE LOOSE OUTDOOR OBJECTS
SUCH AS LAWN FURNITURE TO BECOME AIRBORNE.
&&
LAT...LON 3934 11988 3937 11963 3921 11950 3893 11956
3901 11981 3910 11989
TIME...MOT...LOC 2315Z 183DEG 15KT 3914 11979 3904 11961
CSThunderstorm Wind, Washoe
- When
- July 1, 3:20 PM PST
- Where
- Washoe County, 3.2 mi SSW of Galena Creek
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 39.240, -119.880
Wind gust measured at Little Valley RAWS. Gust between 1438 and 1538PST...exact time of gust estimated from radar.
Thunderstorm Wind, Storey
- When
- July 1, 4:54 PM PST
- Where
- Storey County, 3.62 mi NNW of Virginia City
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 39.370, -119.670
Wind gust at the Five Mile Flat NDOT sensor. The gust was caused by an outflow from earlier thunderstorms to the south of the sensor.
Thunderstorm Wind, Washoe
- When
- July 1, 4:55 PM PST
- Where
- Washoe County, (Rno)cannon Arpt Ren
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.500, -119.770
Outflow from earlier thunderstorms to the south of the Reno-Tahoe International airport brought this gust.
Thunderstorm Wind, Washoe
- When
- July 1, 5:08 PM PST
- Where
- Washoe County, 2.54 mi WNW of Vista
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.540, -119.720
Multiple reports of large tree limbs downed along Sparks Blvd. and at the Sparks Marina.
Thunderstorm Wind, Washoe
- When
- July 1, 5:13 PM PST
- Where
- Washoe County, 1.27 mi E of Lemmon Vly
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 39.569, -119.796
Wind gust at NWS Reno office. Gust caused by large outflow from earlier thunderstorms well south of office.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1, 20143 deaths · 1 event
- Tornadoes and Hail in Indiana, July 1, 20142 deaths · 1 injured · EF1 · 38 events
- Flash Flood and Lightning Strikes in Arkansas, July 1, 20141 death · $25,000 · 3 events
- Excessive Heat in Washington, July 1, 20141 death · 1 injured · 2 events
- Excessive Heat in Oregon, July 1, 20141 death · 1 injured · 1 event
- Flooding in Arkansas, July 1 to 17, 2014$13 million · 5 events
- Damaging Winds in Michigan, July 1, 2014$3.0 million · 74 kt wind · 2 events
- Wildfire in Nevada, July 1 to 10, 20142 injured · $175,000 · 2 events
- Drought in Texas, July 1 to 31, 2014$96,000 · 24 events
- Damaging Winds in Michigan, July 1, 2014$49,000 · 64 kt wind · 36 events
- Damaging Winds in Indiana, July 1, 2014$109,000 · 65 kt wind · 11 events
- Damaging Winds in New York, July 1, 2014$60,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531787, 531789, 531790, 531792, 531793.